Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 46, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 7, 2011, 2:54 AM CDT for Pottawatomie County, Riley County, Wabaunsee County, Kansas. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2011, 2:54 AM CDT (07:54 UTC)
- Expired
- May 7, 2011, 3:21 AM CDT
- In force
- 27 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Pottawatomie County, KS, Riley County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 25 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 2:57 AM CDT | HAIL 1 | Keats, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2694 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 560 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721 WUUS53 KTOP 070754 SVRTOP KSC149-161-197-070845- /O.NEW.KTOP.SV.W.0046.110507T0754Z-110507T0845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 254 AM CDT SAT MAY 7 2011 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL WABAUNSEE COUNTY IN EAST CENTRAL KANSAS... SOUTHERN POTTAWATOMIE COUNTY IN NORTHEAST KANSAS... SOUTHEASTERN RILEY COUNTY IN NORTHEAST KANSAS... * UNTIL 345 AM CDT * AT 252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED NEAR KEATS...OR 5 MILES WEST OF MANHATTAN... MOVING EAST AT 35 MPH. A SECOND SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL WAS LOCATED 7 MILES WEST OF WAMEGO..MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MANHATTAN... ST. GEORGE... LOUISVILLE... WAMEGO... MCFARLAND... BELVUE... PAXICO... THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 326 AND 338. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3928 9606 3903 9610 3913 9677 3929 9673 TIME...MOT...LOC 0753Z 281DEG 32KT 3921 9667 WIND...HAIL <50MPH 1.25IN $$ GARGAN
4 follow-up statements
827 WWUS53 KTOP 070801 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 301 AM CDT SAT MAY 7 2011 KSC149-161-197-070845- /O.CON.KTOP.SV.W.0046.000000T0000Z-110507T0845Z/ RILEY-POTTAWATOMIE-WABAUNSEE- 301 AM CDT SAT MAY 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR NORTH CENTRAL WABAUNSEE...SOUTHERN POTTAWATOMIE AND SOUTHEASTERN RILEY COUNTIES... AT 257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED NEAR NORTHWESTERN MANHATTAN...MOVING EAST AT 35 MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED NEAR ST.GEORGE...MOVING EAST AT 35 MPH. AT 357 AM...THE PUBLIC REPORTED QUARTER SIZE HAIL IN KEATS. LOCATIONS IMPACTED INCLUDE... EASTERN MANHATTAN...ST. GEORGE...LOUISVILLE...WAMEGO...BELVUE AND PAXICO. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 328 AND 337. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3914 9668 3929 9667 3928 9606 3903 9610 TIME...MOT...LOC 0800Z 281DEG 32KT 3920 9659 WIND...HAIL <50MPH 1.25IN $$ GARGAN
088 WWUS53 KTOP 070804 CCA SVSTOP SEVERE WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE TOPEKA KS 301 AM CDT SAT MAY 7 2011 KSC149-161-197-070845- /O.COR.KTOP.SV.W.0046.000000T0000Z-110507T0845Z/ RILEY-POTTAWATOMIE-WABAUNSEE- 301 AM CDT SAT MAY 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR NORTH CENTRAL WABAUNSEE...SOUTHERN POTTAWATOMIE AND SOUTHEASTERN RILEY COUNTIES... AT 257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED NEAR NORTHWESTERN MANHATTAN...MOVING EAST AT 35 MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED NEAR ST.GEORGE...MOVING EAST AT 35 MPH. AT 257 AM...THE PUBLIC REPORTED QUARTER SIZE HAIL IN KEATS. LOCATIONS IMPACTED INCLUDE... EASTERN MANHATTAN...ST. GEORGE...LOUISVILLE...WAMEGO...BELVUE AND PAXICO. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 328 AND 337. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3914 9668 3929 9667 3928 9606 3903 9610 TIME...MOT...LOC 0800Z 281DEG 32KT 3920 9659 WIND...HAIL <50MPH 1.25IN $$ GARGAN
367 WWUS53 KTOP 070818 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 318 AM CDT SAT MAY 7 2011 KSC149-161-197-070845- /O.CON.KTOP.SV.W.0046.000000T0000Z-110507T0845Z/ RILEY-POTTAWATOMIE-WABAUNSEE- 318 AM CDT SAT MAY 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR NORTH CENTRAL WABAUNSEE...SOUTH CENTRAL POTTAWATOMIE AND SOUTHEASTERN RILEY COUNTIES... AT 315 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ST. GEORGE...OR 6 MILES SOUTHWEST OF WAMEGO...MOVING EAST AT 50 MPH. THIS STORM WAS WEAKENING...AND MAY WEAKEN BELOW SEVERE LIMITS IN THE NEXT 10 MINUTES. LOCATIONS IMPACTED INCLUDE... WAMEGO...BELVUE AND PAXICO. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 328 AND 338. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3910 9647 3926 9644 3924 9607 3903 9610 TIME...MOT...LOC 0817Z 288DEG 43KT 3915 9636 WIND...HAIL <50MPH 1.00IN $$ GARGAN
030 WWUS53 KTOP 070821 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 321 AM CDT SAT MAY 7 2011 KSC149-161-197-070831- /O.CAN.KTOP.SV.W.0046.000000T0000Z-110507T0845Z/ RILEY-POTTAWATOMIE-WABAUNSEE- 321 AM CDT SAT MAY 7 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WABAUNSEE... SOUTH CENTRAL POTTAWATOMIE AND SOUTHEASTERN RILEY COUNTIES HAS BEEN CANCELLED... AT 321 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3910 9647 3926 9644 3924 9607 3903 9610 TIME...MOT...LOC 0821Z 288DEG 43KT 3913 9630 $$ GARGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 11:55 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 6, 11:55 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1155 PM CDT FRI MAY 6 2011 ...UPDATE TO AVIATION... .UPDATE... LATEST OPERATIONAL AND HIGH RESOLUTION MODEL ANALYSIS ARE BEGINNING TO SHOW A BETTER AGREEMENT IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS MAINLY AFTER MIDNIGHT OVER EAST CENTRAL KANSAS. OBSERVATIONS SHOW THE WEAK SURFACE BOUNDARY POSITIONED OVER NORTHWEST KANSAS WHICH IS EXPECTED TO TRIGGER CONVECTION OVERNIGHT AS IT MOVES THROUGH THE AREA. ELEVATED CAPE ALONG WITH DECENT MID LEVEL LAPSE RATES CONTINUE TO SHOW THE POTENTIAL FOR STRONG THUNDERSTORMS WITH HAIL UP THE SIZE OF PENNIES AND GUSTY WINDS UP TO 40 MPH LIKELY...ESPECIALLY SOUTH OF INTERSTATE 70. AS A RESULT...CHANGES WERE MADE TO HIGHLIGHT THE MOST LIKELY TIME AND LOCATION FOR CONVECTION DEVELOPMENT. && .DISCUSSION... ...WARM TEMPERATURES EARLY WEEK FOLLOWED BY POTENTIAL FOR STRONG STORMS TUESDAY NIGHT INTO WEDNESDAY... INCREASING CLOUDINESS CAN BE EXPECTED DURING THE REMAINDER OF THE AFTERNOON/EVENING. BREEZY SOUTHERLY WINDS WILL BEGIN TO SLACKEN DURING THE EVENING HOURS AND LOWER UNDER 12KTS AFTER SUNSET. MAIN WEATHER CONCERN FOCUSES ON CHANCES FOR THUNDERSTORMS TONIGHT ACROSS PORTIONS OF THE CWA. WEAK SURFACE BOUNDARY AND WARM AIR ADVECTION SHOULD CONTRIBUTE TO ELEVATED CONVECTION BEGINNING AROUND MIDNIGHT. OPERATIONAL MODELS HAVE BEEN MUCH MORE AGGRESSIVE IN GENERATING PRECIPITATION THAN HIGH RESOLUTION MODELS OF 4KM WRF AND HRRR...SO SOME UNCERTAINTY EXISTS IN TOTAL COVERAGE AND SPECIFIC LOCATION OF CONVECTION. COULD SEE SOME HAIL IN MOST ROBUST ACTIVITY...PERHAPS TO MARGINAL SEVERE SIZE...WITH MODEST SHEAR/INSTABILITY COMBINATION PRESENT...BUT WIDESPREAD SEVERE WX IS UNLIKELY. THE GREATEST COVERAGE SHOULD RESIDE IN CENTRAL/SOUTHERN SECTIONS OF THE CWA. MOST ACTIVITY SHOULD MOVE EAST OF THE CWA SHORTLY AFTER SUNRISE...BUT RETAINED LOW PROBABILITIES IN FAR EC KANSAS THROUGH THE MID MORNING HOURS. ANOTHER PLEASANT DAY IS EXPECTED ON SATURDAY...WITH CLEARING SKIES DURING THE DAY AND AFTERNOON HIGHS REACHING THE UPPER 70S TO LOWER 80S. BLAIR HIGH PRESSURE MOVES TO THE EAST AND SFC FLOW BECOMES SE EARLY SUNDAY MORNING. WEAK MID LEVEL RIDGING AND MOISTURE ADVECT BACK NORTHWARD AS WELL ALONG WITH FRONTAL BOUNDARY AND SOUTHERLY FLOW OVER THE BOUNDARY. ITS A RACE BETWEEN THE WARM AIR AND THE POINT WHERE ELEVATED CONVECTION CAN INSTIGATE...AND HAVE PUSHED POPS SLIGHTLY FARTHER NORTHWARD AS CHANCES ARE SHIFTING ALONG AND NORTH OF I70 IF NOT FARTHER NORTH. HIGHS SHOULD REACH INTO THE MID 80S BY LATE IN THE AFTERNOON. OVERNIGHT LOWS IN WAA EXPECTED IN THE 50S SATURDAY NIGHT AND 60S INTO SUNDAY MORNING. WARM DRY AIR MAKES A RUN INTO THE NORTHERN PLAINS OUT AHEAD OF LONGWAVE TROF OVER THE GREAT BASIN. HIGHS MONDAY AND TUESDAY LIKELY TO MIX NEAR THE 90 MARK AS 850 MB TEMPS RISE FROM 22 TO 26C ACROSS THE AREA. FORECAST FOR WEDNESDAY AND THURSDAY ARE DEPENDENT ON HOW THE TROF MOVES EASTWARD OUT OF THE ROCKIES. EC IS TRENDING TOWARD MOVING ENERGY THROUGH THE BASE AND EJECTING IT NORTHWARD...KEEPING THE ASSOCIATED FRONT FARTHER WESTWARD LONGER. GFS TAKES A STRONGER PIECE ACROSS THE NORTHERN PLAINS WHILE LINGERING ENERGY ACROSS THE SOUTHWEST...WHICH BRINGS THE SURFACE FRONT INTO KANSAS MUCH FASTER THAN THE GFS...THEN LINGERS THE FRONT RIGHT ACROSS THE CWA FOR WEDNESDAY. THIS WOULD START CONVECTION AS EARLY AS TUESDAY NIGHT AS UNSTABLE AIR LIFTS OVER THE BOUNDARY IN THE OVERNIGHT HOURS...THEN KEEPS THUNDERSTORMS GOING ALONG THE WARMFRONT AND PRESSING EASTWARD THROUGH WEDNESDAY EVENING. EC BRINGS UNSTABLE AIR OVER EASTERN KANSAS AND THE DRYLINE INTO CENTRAL KANSAS...BRINGING STORMS ACROSS THE EAST THROUGH THE AFTERNOON ON WEDNESDAY WHILE NEGATIVELY TILTED UPPER TROF LIFTS INTO NEBRASKA AND SD. CONSIDERING AVAILABLE INSTABILITY AND DYNAMICS OF EITHER SOLUTION WILL KEEP CHANCE TO LIKELY FOR THUNDERSTORMS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. WHILE THE DIFFERENT SOLUTIONS OFFER SOMEWHAT DIFFERENT MODES OF SEVERE POTENTIAL...SPEED SHEAR AND AMPLE INSTABILITY WILL MAKE SEVERE WEATHER A CONCERN FOR THESE PERIODS. HIGH TEMPERATURES WEDNESDAY LEAN TOWARD THE WARMER EC SOLUTION...WITH COOLER TEMPERATURES IN THE FORECAST THURSDAY AND FRIDAY AS NORTHWEST FLOW MOVES OVER THE STATE BEHIND THE UPPER TROF. 67 && .AVIATION... ISOLATED SHOWERS WITH SOME THUNDER CONTINUE TO DEVELOP JUST TO THE NORTH OF THE TAF SITES. OUTFLOW BOUNDARY HAD WINDS NORTH AROUND 10 MPH BUT WAS WASHING OUT. EXPECT WINDS TO BE VARIABLE UNTIL THE FRONT MOVES THROUGH EARLY THIS MORNING SHIFTING WINDS TO THE NORTHEAST. WILL INSERT VCTS AND KEEP CIGS VFR THROUGH 13Z. LIGHT NORTHEAST WINDS AFTER 13Z BECOMING EAST SOUTHEAST AFTER 00Z. 53 && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 6, 9:45 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 945 PM CDT FRI MAY 6 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-080245- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 945 PM CDT FRI MAY 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. THE RANGELAND FIRE DANGER INDEX IS VERY HIGH THIS AFTERNOON ACROSS AREAS GENERALLY ALONG AND WEST OF MANHATTAN. THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY AFTER MIDNIGHT FOR AREAS ALONG AND SOUTH OF INTERSTATE 70. A FEW OF THESE STORMS MAY BE STRONG WITH HAIL TO THE SIZE OF PENNIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AND SUNDAY NIGHT...MAINLY NORTH OF I 70. THERE IS A BETTER CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TUESDAY NIGHT INTO EARLY THURSDAY AS A STRONG UPPER SYSTEM MOVES ACROSS THE STATE. STAY TUNED FOR UPDATES AS THIS SYSTEM APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 7, 1:27 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 127 AM CDT SAT MAY 7 2011 KSZ026-038-039-070700- JEFFERSON-SHAWNEE-WABAUNSEE- 127 AM CDT SAT MAY 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHAWNEE...SOUTHWESTERN JEFFERSON AND EAST CENTRAL WABAUNSEE COUNTIES... THROUGH 200 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 40 MPH ACROSS PORTIONS OF CENTRAL SHAWNEE...SOUTHWESTERN JEFFERSON AND EAST CENTRAL WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS UP TO 40 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE TOPEKA...PAULINE...TECUMSEH AND GRANTVILLE. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 175 AND 188 COULD ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 341 AND 355 COULD ALSO BE AFFECTED. && LAT...LON 3893 9550 3901 9606 3919 9603 3918 9551 TIME...MOT...LOC 0627Z 277DEG 36KT 3908 9588
Local storm report, May 7, 1:58 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
158 AM CDT SAT MAY 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM HAIL TOPEKA 39.05N 95.68W
05/07/2011 E0.75 INCH SHAWNEE KS LAW ENFORCEMENT
LAW ENFORCEMENT CENTER IN TOPKEA REPORTED PENNY SIZE
HAIL.
&&
GARGANSpecial weather statement, May 7, 2:05 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 205 AM CDT SAT MAY 7 2011 KSZ038-039-055-070730- OSAGE-SHAWNEE-WABAUNSEE- 205 AM CDT SAT MAY 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHAWNEE...NORTHEASTERN OSAGE AND EAST CENTRAL WABAUNSEE COUNTIES... THROUGH 230 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST-SOUTHEAST AT 35 MPH ACROSS PORTIONS OF SOUTHERN SHAWNEE...NORTHEASTERN OSAGE AND EAST CENTRAL WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE AUBURN...PAULINE...FORBES FIELD...EXTREME SOUTHERN TOPEKA...BERRYTON AND RICHLAND. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 165 AND 180 COULD ALSO BE AFFECTED. && LAT...LON 3889 9602 3905 9599 3900 9550 3878 9550 TIME...MOT...LOC 0704Z 282DEG 32KT 3895 9596
Special weather statement, May 7, 2:33 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 233 AM CDT SAT MAY 7 2011 KSZ039-040-055-070800- DOUGLAS-OSAGE-SHAWNEE- 233 AM CDT SAT MAY 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHAWNEE... NORTHEASTERN OSAGE AND WEST CENTRAL DOUGLAS COUNTIES... THROUGH 300 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 35 MPH ACROSS PORTIONS OF SOUTHEASTERN SHAWNEE...NORTHEASTERN OSAGE AND WEST CENTRAL DOUGLAS COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE RICHLAND...CLINTON LAKE...CLINTON AND LONE STAR. && LAT...LON 3894 9532 3878 9533 3884 9570 3896 9572 TIME...MOT...LOC 0733Z 275DEG 30KT 3890 9562
Special weather statement, May 7, 2:41 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
241 AM CDT SAT MAY 7 2011
KSZ022-023-038-070815-
POTTAWATOMIE-RILEY-WABAUNSEE-
241 AM CDT SAT MAY 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RILEY...SOUTHERN
POTTAWATOMIE AND NORTH CENTRAL WABAUNSEE COUNTIES...
THROUGH 315 AM CDT...STRONG THUNDERSTORMS WILL MOVE EAST AT 40 MPH
ACROSS PORTIONS OF SOUTHERN RILEY...SOUTHERN POTTAWATOMIE AND NORTH
CENTRAL WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THESE STORMS WERE CAPABLE OF PRODUCING PENNY SIZE HAIL AND
STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE MANHATTAN...ST. GEORGE...LOUISVILLE AND WAMEGO.
&&
LAT...LON 3932 9618 3910 9620 3916 9685 3921 9685
3922 9687 3933 9686
TIME...MOT...LOC 0740Z 277DEG 34KT 3925 9657The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 1:27 AM CDT | Special Weather Statement | TOP | Shawnee | 33 min |
| May 7, 2:05 AM CDT | Special Weather Statement | TOP | Shawnee | 25 min |
| May 7, 2:33 AM CDT | Special Weather Statement | TOP | Douglas | 27 min |
| May 7, 2:41 AM CDT | Special Weather Statement | TOP | Riley | 34 min |
| May 7, 2:57 AM CDT | Severe Thunderstorm Warning | TOP | Douglas | 27 min |
| May 7, 3:08 AM CDT | Special Weather Statement | TOP | Shawnee | 37 min |
| May 7, 4:30 AM CDT | Special Weather Statement | TOP | Riley | 30 min |
| May 7, 4:47 AM CDT | Severe Thunderstorm Warning | TOP | Riley | 28 min |
| May 7, 4:52 AM CDT | Special Weather Statement | TOP | Pottawatomie | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.